Excessive sleeping GBM IV

5 Posts | Page(s): 1 

Excessive sleeping GBM IV

by magic_angel on Wed Aug 29, 2012 12:00 AM

Quote | Reply

HI All,

Dad had a diagnosis of GBM IV approx 4 weeks ago, had it debulked which was 95% successful, postoperatively really well.

However over the last week he has started sleeping 16-17 hrs a day. Seems comfortable on the couch sleeping during the day, and falls asleep sometimes halfway through a conversation.

He is on 16mg day of dexamethasone, just wondering if anyone has had experience with an increase of steroids to help improve quality of living? 16mg is quite a high dose but if dose increased and sleeping decreases is it worth the increased side affects??

Cheers

Allison.... Loving Daughter

RE: Excessive sleeping GBM IV

by Spudlady on Wed Aug 29, 2012 12:39 AM

Quote | Reply

i don"t think they will increase his dex any higher. I would call a doctor, that big a dose of dex can increase blood sugar to a point it can cause sleepiness. Post op my husband was very tired as well, brin surgery takes a lot out of you.

RE: Excessive sleeping GBM IV

by siblingof on Wed Aug 29, 2012 01:18 AM

Quote | Reply
That's an awful lot of dex. I would guess some medication is probably causing the sleepiness. Maybe the dex, maybe something else. If not, it could also be caused by an electrolyte imbalance. Has he had a blood test lately?

RE: Excessive sleeping GBM IV

by magic_angel on Wed Aug 29, 2012 01:36 AM

Quote | Reply

Thanks all for the replies, yeah it is a lot of dex but he has a lot of swelling almost all the right hemishpere so the 16mg is needed at tme moment,

I will inquire about a blood test though see what the Dr thinks

Cheers Allison

RE: Excessive sleeping GBM IV

by jjcsdaisy1 on Fri Aug 31, 2012 06:42 PM

Quote | Reply

My husband (55) has GBM - had his resection (right frontal lobe) last October and...after his surgery for a good while (month or so) he slept a LOT - and then started both radiation and chemo and from there just into a clinical with chemo (over a two or three month period he began sleeping less and doing more BUT...there are still days that he sleeps 9 or 10 hours a night and then off and on during the days he naps...some days more than others.  Perhaps if they get some control over any swelling and decrease the steroids and after he has completely healed from the surgery he will have more wakefulness.  My husband was taken off steroids about 6 weeks or so after surgery. 

Be sure he has things going on that make him want to be awake and interact also, friends, children/grandchildren, a pet that needs and welcomes his attention, etc.

5 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.